MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STRETCH VL; TUBE, DRAINAGE, SUPRAPUBIC

BOSTON SCIENTIFIC CORPORATION STRETCH VL; TUBE, DRAINAGE, SUPRAPUBIC
Model Number M0061851550
Medical Device Problem Codes Calcified (1077); Difficult to Remove (1528)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a stretch vl ureteral stent was used during a left ureteroscopic holmium laser lithotripsy and left ureteral stent implantation procedure in the left ureter.The exact procedure date was not reported.On (b)(6) 2020, one month after the stent placement, a stent removal procedure was performed.According to the complainant, during the removal procedure and inside the patient, when the physician attempted to remove the stent, the stent was difficult to remove.The patient was hospitalized because the stent could not be retrieved.The physician performed left ureteroscopy examination under combined spinal epidural anesthesia in emergency.It was found that the pelvis end of the stent was hardened and had secondary stone.The physician used a pair of foreign body forceps to retrieve the stent.The stone on the pelvis end of the stent fell off and the physician was able to straighten and completely remove the stretch vl ureteral stent.Reportedly there was no new stent implanted.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block b3: approximated based on that the reported removal occurred one month after the stent was implanted, (b)(6), 2019.Block d7: approximated based on that the reported removal occurred one month after the stent was implanted, (b)(6) 2019.Block e1: initial reporter state: (b)(6) block h6: device code 1528 captures the reportable code of stent difficult to remove.Device code 1077 captures the reportable code of stent calcified.Conclusion code 4316 is being used in lieu of an adequate conclusion code for "device not returned".Block h10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.Block h11: correction to field e1: initial reporter phone additional information: b3: date of event, b5: describe event or problem, d6: implant date, d7: explant date, and e1: initial reporter address 1, initial reporter address 2, initial reporter state, initial reporter zip code.
 
Event or Problem Description
It was reported to boston scientific corporation that a stretch vl ureteral stent was used during a left ureteroscopic holmium laser lithotripsy and left ureteral stent implantation procedure in the left ureter.The exact procedure date was not reported.On (b)(6) 2020, one month after the stent placement, a stent removal procedure was performed.According to the complainant, during the removal procedure and inside the patient, when the physician attempted to remove the stent, the stent was difficult to remove.The patient was hospitalized because the stent could not be retrieved.The physician performed left ureteroscopy examination under combined spinal epidural anesthesia in emergency.It was found that the pelvis end of the stent was hardened and had secondary stone.The physician used a pair of foreign body forceps to retrieve the stent.The stone on the pelvis end of the stent fell off and the physician was able to straighten and completely remove the stretch vl ureteral stent.Reportedly there was no new stent implanted.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.**additional information received on (b)(6) 2020** it was reported that a stretch vl ureteral stent was used during a left ureteroscopic holmium laser lithotripsy and left ureteral stent implantation procedure in the left ureter on (b)(6), 2019.One month after the stent placement, a stent removal procedure was performed.The exact removal procedure date was not reported.

Brand Name
STRETCH VL
Common Device Name
TUBE, DRAINAGE, SUPRAPUBIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10349858
Report Number3005099803-2020-03031
Device Sequence Number11454886
Product Code FAD
UDI-Device Identifier08714729160786
UDI-Public08714729160786
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K944290
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2022
Device Model NumberM0061851550
Device Catalogue Number185-155
Device Lot Number0024141891
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date07/31/2020
Supplement Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR